# SDR USAASB08116

- Difficulty date: November 23, 2008
- Submitted: November 25, 2008
- Operation: Air carrier
- Aircraft: N430US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24552
- Engine: Cfmint CFM563B2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Leaking
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON TAKEOFF FROM ORD, EN ROUTE TO CLT, CREW REPORTED A STRONG ODOR WITH SMOKE DETECTORS SOUNDING OFF.  NO VISUAL INDICATION OF SMOKE WAS NOTED.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AT CLT.  CLT MAINTENANCE FOUND OIL RESIDUE IN APU DISTRIBUTION DUCT.  CLEANED AND BURNED OUT SMELL.  ALSO, DUE TO AIRCRAFT HISTORY FOR STRONG ODORS, CLT MAINTENANCE BOROSCOPED THE NR 1 ENGINE FOR OIL IN THE HPC STAGES 1-3 PER MM 71-00-00-6.  OIL WAS FOUND IN THE HPC STAGES 1-3.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE PER JOB CARD.  OPERATIONAL CHECK AND LEAK CHECK GOOD.
